Can a Botox injection in the forehead cause swollen temples?

About d 5 days ago I got Botox injected into my forehead. 12 pieces of Botox just across the top of my forehead and now my temples are swollen But my brow can still move. I think it may have moved. Is that possible? Will the swelling go away. It does hurt, but it's not the most comfortable thing in he world.

Doctor Answers 8

V

Thank you for your question. It is difficult for me to give you advice without seeing a photo or examining you in person. However, it is not common to have swelling 5 days after Botox especially in the temple area. Usually, it takes up to 3 days to see the effects of Botox and up 2 weeks to see your final results. I recommend having a follow up with your injector for an evaluation and treatment. Best of Luck



Summit Emergency Medicine Physician
5.0 out of 5 stars 46 reviews

V

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Thank you for your question. It is difficult for me to give you advice without seeing a photo or examining you in person. However, it is not common to have swelling 5 days after Botox especially in the temple area. Usually, it takes up to 3 days to see the effects of Botox and up 2 weeks to see your final results. I recommend having a follow up with your injector for an evaluation and treatment. Best of Luck



Summit Emergency Medicine Physician
5.0 out of 5 stars 46 reviews

Botox injection and swelling

Botox is a great injection for forehead wrinkles but I can't imagine why the temples would be swollen.  If you post a photo I could be more comfortable.  Although Botox is used to treat migraines, there are a subset of patients who get headaches for a few days after Botox. I suggest you consult a board certified dermatologist who can help you.

Botox injection and swelling

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Botox is a great injection for forehead wrinkles but I can't imagine why the temples would be swollen.  If you post a photo I could be more comfortable.  Although Botox is used to treat migraines, there are a subset of patients who get headaches for a few days after Botox. I suggest you consult a board certified dermatologist who can help you.

Forehead injections and temple swelling.

Botox can cause swelling in the area it was injected bu tit's unlikely a forehead injection would cause temple swelling.  There may be some bruising under the skin which migrated to the temple but this should be self limiting.  Be patient with the effects of the Botox as it can take up to 7 days till it takes effect.  Return to your surgeon if you still can move the injected areas 10 days after the first injection.

Forehead injections and temple swelling.

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Botox can cause swelling in the area it was injected bu tit's unlikely a forehead injection would cause temple swelling.  There may be some bruising under the skin which migrated to the temple but this should be self limiting.  Be patient with the effects of the Botox as it can take up to 7 days till it takes effect.  Return to your surgeon if you still can move the injected areas 10 days after the first injection.

You might also like...

Botox and swelling

This is not unusual as swelling is common. Cold compresses may be used to reduce swelling only if needed. This may be applied for 3 minutes, 3 times per day, for up to 3 days. This is best done with a bag of peas in a zip lock bag. Only apply light pressure to the area. Only take Tylenol if you get a headache or migraine. The effect of the botox injections will take 2 weeks to kick in so some movement now is not unusual. 

Alim R. Devani, MD, FRCPC
Calgary Dermatologist
4.9 out of 5 stars 15 reviews

Botox and swelling

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
This is not unusual as swelling is common. Cold compresses may be used to reduce swelling only if needed. This may be applied for 3 minutes, 3 times per day, for up to 3 days. This is best done with a bag of peas in a zip lock bag. Only apply light pressure to the area. Only take Tylenol if you get a headache or migraine. The effect of the botox injections will take 2 weeks to kick in so some movement now is not unusual. 

Alim R. Devani, MD, FRCPC
Calgary Dermatologist

Can a Botox injection in the forehead cause swollen temples?

It would be unusual for Botox to cause swelling that lasted for five day.  You may have had some bruising from the injection site.  It can take up to two weeks to see the effects of  Botox on the muscle function.  Check back with your doctor regarding these issues.  they may want to see you sooner for follow-up.  Best wishes, Dr. Lepore.

Can a Botox injection in the forehead cause swollen temples?

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
It would be unusual for Botox to cause swelling that lasted for five day.  You may have had some bruising from the injection site.  It can take up to two weeks to see the effects of  Botox on the muscle function.  Check back with your doctor regarding these issues.  they may want to see you sooner for follow-up.  Best wishes, Dr. Lepore.

Can a Botox injection in the forehead cause swollen temples?

Thank you for your question. It is not common to have swelling 5 days post Botox, especially to the temple area. Botox takes 2 weeks to settle, perhaps contact your injector to discuss your concerns. After 2 weeks it may subside.


Hope this helps,

Can a Botox injection in the forehead cause swollen temples?

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Thank you for your question. It is not common to have swelling 5 days post Botox, especially to the temple area. Botox takes 2 weeks to settle, perhaps contact your injector to discuss your concerns. After 2 weeks it may subside.


Hope this helps,

Botox and swelling

It is not typical to have significant swelling 5 days after your Botox injection. I would discuss this with the physician that did the injections.

As for you still being able to move your brow, it will take about 3-5 days before you start to notice the effects of the Botox. It should be at its full effect at around 2 weeks.


Best Regards,
Dr. Stutman

Ross Stutman, MD
Scottsdale Plastic Surgeon
5.0 out of 5 stars 6 reviews

Botox and swelling

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
It is not typical to have significant swelling 5 days after your Botox injection. I would discuss this with the physician that did the injections.

As for you still being able to move your brow, it will take about 3-5 days before you start to notice the effects of the Botox. It should be at its full effect at around 2 weeks.


Best Regards,
Dr. Stutman

Ross Stutman, MD
Scottsdale Plastic Surgeon

Botox and swelling

Thank you for your question.
If you develop swelling following Botox injections, it is usually immediate due to the trauma of the needles, not the Botox. It would occur the same day, not a few days later. The swelling would fully resolve if related to the Botox. It is unlikely that the Botox migrated, but if it did, you would not see it as swelling. I would not worry, because you should be fine and see the effects in a few more days. 
I hope this helps.

Botox and swelling

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Thank you for your question.
If you develop swelling following Botox injections, it is usually immediate due to the trauma of the needles, not the Botox. It would occur the same day, not a few days later. The swelling would fully resolve if related to the Botox. It is unlikely that the Botox migrated, but if it did, you would not see it as swelling. I would not worry, because you should be fine and see the effects in a few more days. 
I hope this helps.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.